Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

OK, so i've got through my first week on Roaccutane, 20mg and here are my thoughts:

First few days not a lot happened - i took my pill in the evening with my meal. Fine.

On the fourth day (Thursday), I went for a few beers locally - managed to avoid getting hammered but felt a bit light headed, a bit like I couldn't really handle much booze.

Following day, a bit dehydrated but I drink about a litre and a half of water a day at work so not too bad really. Out again that evening with some old friends - I still have the remnants of a few boils by my nose - notably one just below my eye that I could pass off as a bruise from playing football!

I didn't take my tab that day as I knew I would be out and would definitely be drinking till closing time... felt dehydrated throughout the evening but didn't end up getting pissed.

Weekend was fine - skin was dry and a bit flakey so i've been slapping on this 'Derma Care' by Vaseline Intensive Care and that seemed to do the trick. Lips are feeling dry but no sign of cracking. Face feels like it is a bit 'tight' and slightly sunburned but not too bad - at least it shows something is happening!

Monday I felt a new boil type growth that wanted to come out and say hello - I took a few Nurofen which I find works wonders in keeping them from growing and it seems to have shrunk away again :)

TOday, fine - only problem I really have is a bit of dry skin - this is made a bit worse for me as I shave my head to the bone with clippers every 3 or 4 days - by day 2 or 3 of hair growth, my scalp becomes noticeably drier and a bit flakey so i'm having to slap on the moisturiser in the morning.

If it dries out during the day, I just use water. I sometimes get spots on my head but all's clear at the moment thank god!

The best bit is that I have no real spots to tell of - i have an underlying boil 'right between the eyes' but i'll just keep taking Nurofen and hopefully it#ll go away!

Will it get any worse for me, is this as bad as it gets or will it get any easier?

I'm out Friday night and Saturday night this week - am I right to skip a tab when out drinking?

Cheers guys and try not to let things get you down!

Share this post


Link to post
Share on other sites

Don't skip your pill when you go drinking. Accutane works cumulatively - skipping the pill the day you drink isn't going to help. You should be careful with the binge drinking on Accutane. Try to limit yourself to a reasonable consumption if you are going to drink. And don't drink within 72 hours of your bloodwork or you could skew the results in a bad way.

Will it get any worse for me, is this as bad as it gets or will it get any easier?

Share this post


Link to post
Share on other sites

So if I'm understanding this correctly, you're willing to skip doses just so you can go out and drink? If drinking alcohol is more important to you than taking your medication, stop taking it then and continue having problems with acne. It's not worth it to risk possible liver failure or perminent damage just to drink. If you can't stop drinking even though your health may be in jeopardy, it sounds like you might have a problem with drinking.

Share this post


Link to post
Share on other sites

Thanks for your responses.

Dan, thanks for your advice on my alcohol problem. I think at the ripe old age of 31, my liver is probably a little bit used to a few beers here and there - i actually find your advice laughable (and also useless for that matter). So two nights out constitues an alcoholic in your eyes does it? Don't make me laugh.

If you'd like to re-read my original post you will note that I was asking for advice as to what other people have done as I was under the impression that the sensible option was to not take a pill if I'm going to have a drink (I'm a grown-up, this is allowed)... maybe I should just ask my dermatologist for advice in future.

Beenthere... thanks for the tip on the blood tests... as I understand it then, if the results are cumulative, if I miss taking a tablet then it will surely just take a day longer?

Don't get me wrong, having a drink isn't specifically a concern, it's just that i live in the real world where in the run up to xmas there's a good chance that i'll be on a few nights out where i will probably come into contact with alcohol - like I said earlier, i'll ask my derm.

Peace

Share this post


Link to post
Share on other sites

Thanks for your responses.

Dan, thanks for your advice on my alcohol problem. I think at the ripe old age of 31, my liver is probably a little bit used to a few beers here and there - i actually find your advice laughable (and also useless for that matter). So two nights out constitues an alcoholic in your eyes does it? Don't make me laugh.

If you'd like to re-read my original post you will note that I was asking for advice as to what other people have done as I was under the impression that the sensible option was to not take a pill if I'm going to have a drink (I'm a grown-up, this is allowed)... maybe I should just ask my dermatologist for advice in future.

Beenthere... thanks for the tip on the blood tests... as I understand it then, if the results are cumulative, if I miss taking a tablet then it will surely just take a day longer?

Don't get me wrong, having a drink isn't specifically a concern, it's just that i live in the real world where in the run up to xmas there's a good chance that i'll be on a few nights out where i will probably come into contact with alcohol - like I said earlier, i'll ask my derm.

Peace

Radiator, I'm not going to get on your case about drinking: I like to drink. You're a big boy and make your own decisions. What I read in Dan's post was that if your drinking is affecting taking your med properly, that is something to think about. If you're thinkign that it is a serious enough strain on your liver that you need to cut out one or the other (the med or the alcohol), and you choose to keep the alcohol over the medicine. Well, that to me doesn't mean you're an alcoholic, but the choice you made is something to think about.

That said, I agree with BTDT's advice: you should just take your med every day. If you happen to like to drink in the evenings, and don't want the med in your stomach at the same time, take it in the morning. The med stays in your blood system a long time and the fact it is in your blood is what affects the liver, not how recently you took it. Therefore, skipping one on a day you're drinking isn't going to affect that. You should pick the meal or time of day when you can best take your med with some fatty food. That's the most important scheduling issue.

I doubt your drinking is hurting you at all, but it never hurts to do a little less whenever you're taking a med that also impacts the liver. There's a lot of them, accutane is just one (and in my opinion, affects the liver a lot less than many). It's just not that big of a deal, IMHO

Share this post


Link to post
Share on other sites

Thanks for your responses.

Dan, thanks for your advice on my alcohol problem. I think at the ripe old age of 31, my liver is probably a little bit used to a few beers here and there - i actually find your advice laughable (and also useless for that matter). So two nights out constitues an alcoholic in your eyes does it? Don't make me laugh.

If you'd like to re-read my original post you will note that I was asking for advice as to what other people have done as I was under the impression that the sensible option was to not take a pill if I'm going to have a drink (I'm a grown-up, this is allowed)... maybe I should just ask my dermatologist for advice in future.

Beenthere... thanks for the tip on the blood tests... as I understand it then, if the results are cumulative, if I miss taking a tablet then it will surely just take a day longer?

Don't get me wrong, having a drink isn't specifically a concern, it's just that i live in the real world where in the run up to xmas there's a good chance that i'll be on a few nights out where i will probably come into contact with alcohol - like I said earlier, i'll ask my derm.

Peace

I never said you were an alcoholic. My point is that you're willing to skip doses so you can drink. I was asking what's more important, drinking, or taking your medication. If there wasn't the possability of complications associated with drinking, I don't think that there would be a warning against it while on Accutane. A few here and there probably won't hurt you, but getting drunk every few days probably isn't such a smart move. But, it's your own body, do with it what you will.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×